Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Loss of erection during intercourse. What could be the reason, treatment?

I ve been married to my wife for 12 years. About a year ago, I lost my erection while we were having intercourse. I have no idea why that happened. It had never happened before. My wife was feeling a little self conscious because she claimed she put on some weight. (She s not overweight at all. Plus she still looked great to me. Especially after having our three boys! Ages 9, 6 & 5.) She took offense to the fact that I lost my erection. Like it was a reflection on her and my view of her and attraction to her. Ever since then, I ve felt like I m in a constant mental battle with my penis . In fact, it s become the norm now instead of an exception. When we begin having foreplay, I get an erection. Then something triggers in my subconscious and I lose it. Then my thoughts are consumed with it. Sometimes I get it back. Many times, my wife gets upset and hurt by this event. It s starting to affect our marriage/relationship. Now, it s gotten so bad that whenever I sense that we may become intimate, my entire body trembles. I shake or shiver like I m cold and my heart races. I can t control it. What the heck is going on with me? One a 1 to 10 scale of sexually confident, I m at a zero right now. Please help. What can I do to overcome this issue? Thank you.
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  190
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Welcome to HCM,

Exercise, particularly aerobic exercise is an effective treatment for erectile dysfunction. Thus you should do exercises regularly.

Smoking is a key cause of erectile dysfunction, it causes impotence by promoting arterial narrowing. If you are smoking, leave it.

Other causes of erectile dysfunction are Drugs (anti-depressants), Neurogenic disorders , Cavernosal disorders, Psychological causes, Surgery, Radiation therapy, Kidney failure, Diseases such as diabetes and multiple sclerosis and Ageing.

You should get your blood sugar(PP) tested.

You should consult your Physician/Specialist in sexology to find out cause of weakness through examination and investigations like serum testosterone. Take treatment of underlying cause.

PDE5 inhibitor drugs are available for treatment. Your doctor may prescribe you one out of them.

If there is no improvement you should consult a Psychiatrist.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Thu, 16 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor